Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 118, NWS Indianapolis, IN

July 13, 20167 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 13, 2016, 8:01 PM EDT for 7 counties in Indiana. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2016, 8:01 PM EDT (00:01 UTC)
Expired
Jul 13, 2016, 8:45 PM EDT
In force
44 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Brown County, IN, Hendricks County, IN, Johnson County, IN, Marion County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN

The radar

The Indianapolis radar (KIND), 28 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 8:10 PM EDTTSTM WND DMG1 Wsw Stilesville, INTREES DOWNED.
Jul 13, 8:12 PM EDTTSTM WND DMG1 Nw Paragon, INNUMEROUS TREES TOPPED BY WIND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 7:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

383 
WUUS53 KIND 140001
SVRIND
INC013-063-081-097-105-109-119-140045-
/O.NEW.KIND.SV.W.0118.160714T0001Z-160714T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
801 PM EDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
  JOHNSON COUNTY IN CENTRAL INDIANA...
  NORTHERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...
  MORGAN COUNTY IN CENTRAL INDIANA...
  EASTERN OWEN COUNTY IN WEST CENTRAL INDIANA...
  SOUTHERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  MARION COUNTY IN CENTRAL INDIANA...

* UNTIL 845 PM EDT

* AT 800 PM EDT...A SEVERE THUNDERSTORMS WAS LOCATED 10 MILES WEST
  OF MARTINSVILLE...OR 18 MILES NORTH OF BLOOMINGTON...MOVING
  NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  INDIANAPOLIS...BLOOMINGTON...GREENWOOD...LAWRENCE...PLAINFIELD...
  FRANKLIN...BEECH GROVE...MARTINSVILLE...SPEEDWAY...MOORESVILLE...
  SOUTHPORT...AVON...ELLETTSVILLE...NEW WHITELAND...CUMBERLAND...
  EDINBURGH...WHITELAND...BARGERSVILLE...BROOKLYN AND WARREN PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 86 AND 119.
 INTERSTATE 70 BETWEEN MILE MARKERS 49 AND 93.
 INTERSTATE 74 BETWEEN MILE MARKERS 73 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3917 8670 3947 8670 3952 8669 3957 8665
      3963 8664 3963 8669 3966 8669 3993 8595
      3992 8595 3935 8598 3935 8608 3930 8609
      3915 8668
TIME...MOT...LOC 0000Z 250DEG 59KT 3943 8663 

HAIL...<.75IN
WIND...60MPH
 
$$

KOCH
4 follow-up statements
360 
WWUS53 KIND 140018
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
818 PM EDT WED JUL 13 2016

INC119-140027-
/O.CAN.KIND.SV.W.0118.000000T0000Z-160714T0045Z/
OWEN IN-
818 PM EDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OWEN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
SOUTH CENTRAL...WEST CENTRAL AND CENTRAL INDIANA.

LAT...LON 3922 8669 3935 8665 3935 8663 3941 8663
      3948 8655 3957 8652 3966 8655 3968 8660
      3993 8595 3992 8595 3935 8598 3935 8608
      3930 8609 3915 8668
TIME...MOT...LOC 0017Z 250DEG 45KT 3949 8641 

$$

INC013-063-081-097-105-109-140045-
/O.CON.KIND.SV.W.0118.000000T0000Z-160714T0045Z/
BROWN IN-JOHNSON IN-MONROE IN-MORGAN IN-HENDRICKS IN-MARION IN-
818 PM EDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHERN BROWN...JOHNSON...NORTHERN MONROE...MORGAN...
SOUTHEASTERN HENDRICKS AND MARION COUNTIES...

AT 817 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MARTINSVILLE... OR 22 MILES NORTH OF BLOOMINGTON...MOVING NORTHEAST
AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...BLOOMINGTON...GREENWOOD...LAWRENCE...PLAINFIELD...
FRANKLIN...BEECH GROVE...MARTINSVILLE...SPEEDWAY...MOORESVILLE...
SOUTHPORT...AVON...ELLETTSVILLE...NEW WHITELAND...CUMBERLAND...
EDINBURGH...WHITELAND...BARGERSVILLE...BROOKLYN AND WARREN PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 86 AND 118.
 INTERSTATE 70 BETWEEN MILE MARKERS 57 AND 93.
 INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3922 8669 3935 8665 3935 8663 3941 8663
      3948 8655 3957 8652 3966 8655 3968 8660
      3993 8595 3992 8595 3935 8598 3935 8608
      3930 8609 3915 8668
TIME...MOT...LOC 0017Z 250DEG 45KT 3949 8641 

HAIL...<.75IN
WIND...60MPH
 
$$

KOCH
881 
WWUS53 KIND 140027
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
827 PM EDT WED JUL 13 2016

INC013-063-081-097-105-109-140045-
/O.CON.KIND.SV.W.0118.000000T0000Z-160714T0045Z/
BROWN IN-JOHNSON IN-MONROE IN-MORGAN IN-HENDRICKS IN-MARION IN-
827 PM EDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHERN BROWN...JOHNSON...NORTHERN MONROE...EASTERN MORGAN...
SOUTHEASTERN HENDRICKS AND MARION COUNTIES...

AT 827 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF MOORESVILLE...OR 19 MILES SOUTHWEST OF INDIANAPOLIS...MOVING EAST
AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...BLOOMINGTON...GREENWOOD...LAWRENCE...PLAINFIELD...
FRANKLIN...BEECH GROVE...MARTINSVILLE...SPEEDWAY...MOORESVILLE...
SOUTHPORT...AVON...ELLETTSVILLE...NEW WHITELAND...CUMBERLAND...
EDINBURGH...WHITELAND...BARGERSVILLE...BROOKLYN AND WARREN PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 86 AND 118.
 INTERSTATE 70 BETWEEN MILE MARKERS 63 AND 93.
 INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3928 8654 3934 8648 3936 8644 3941 8648
      3948 8644 3956 8642 3971 8644 3974 8644
      3993 8595 3992 8595 3935 8598 3935 8608
      3930 8609 3915 8668
TIME...MOT...LOC 0027Z 248DEG 51KT 3953 8629 

HAIL...<.75IN
WIND...60MPH
 
$$

KOCH
758 
WWUS53 KIND 140036
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
836 PM EDT WED JUL 13 2016

INC063-105-140046-
/O.CAN.KIND.SV.W.0118.000000T0000Z-160714T0045Z/
MONROE IN-HENDRICKS IN-
836 PM EDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONROE AND
SOUTHEASTERN HENDRICKS COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
SOUTH CENTRAL AND CENTRAL INDIANA.

LAT...LON 3935 8598 3935 8608 3930 8609 3924 8637
      3925 8637 3925 8638 3934 8638 3934 8640
      3936 8639 3936 8644 3939 8637 3947 8627
      3956 8633 3971 8631 3978 8631 3993 8595
TIME...MOT...LOC 0036Z 248DEG 38KT 3956 8621 

$$

INC013-081-097-109-140045-
/O.CON.KIND.SV.W.0118.000000T0000Z-160714T0045Z/
BROWN IN-JOHNSON IN-MORGAN IN-MARION IN-
836 PM EDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHERN BROWN...JOHNSON...EASTERN MORGAN AND MARION COUNTIES...

AT 836 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREENWOOD...OR
16 MILES SOUTH OF INDIANAPOLIS...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...GREENWOOD...LAWRENCE...FRANKLIN...BEECH GROVE...
SPEEDWAY...SOUTHPORT...NEW WHITELAND...CUMBERLAND...EDINBURGH...
WHITELAND...BARGERSVILLE...WARREN PARK...PRINCES LAKES...TRAFALGAR...
MORGANTOWN...HOMECROFT...INDIANA STATE FAIRGROUNDS...
CAMBY AND MAHALASVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 86 AND 117.
 INTERSTATE 70 BETWEEN MILE MARKERS 70 AND 93.
 INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3935 8598 3935 8608 3930 8609 3924 8637
      3925 8637 3925 8638 3934 8638 3934 8640
      3936 8639 3936 8644 3939 8637 3947 8627
      3956 8633 3971 8631 3978 8631 3993 8595
TIME...MOT...LOC 0036Z 248DEG 38KT 3956 8621 

HAIL...<.75IN
WIND...60MPH
 
$$

KOCH
077 
WWUS53 KIND 140043
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
843 PM EDT WED JUL 13 2016

INC013-081-097-109-140053-
/O.EXP.KIND.SV.W.0118.000000T0000Z-160714T0045Z/
BROWN IN-JOHNSON IN-MORGAN IN-MARION IN-
843 PM EDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROWN...JOHNSON...
EASTERN MORGAN AND MARION COUNTIES WILL EXPIRE AT 845 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
SOUTH CENTRAL AND CENTRAL INDIANA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
INDIANAPOLIS.

LAT...LON 3935 8598 3935 8608 3930 8609 3924 8637
      3925 8637 3925 8638 3934 8638 3934 8640
      3936 8639 3936 8644 3939 8637 3947 8627
      3956 8633 3971 8631 3978 8631 3993 8595
TIME...MOT...LOC 0042Z 250DEG 59KT 3956 8621 

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 7:02 PM EDT, 59 minutes earlier.

Area forecast discussion, Jul 13, 7:02 PM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
702 PM EDT WED JUL 13 2016

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 156 PM EDT Wed Jul 13 2016

The Wednesday morning weather map showed a cold front over the
Plains. The front is forecast to slowly move east and cross Indiana
Friday. High pressure will move west to east over the Hoosier state
during the weekend. Another cold front should pass Monday with high
pressure returning midweek.

&&

.NEAR TERM (Tonight)...

Issued at 156 PM EDT Wed Jul 13 2016

The main issue is thunderstorm chances.

Recent guidance is limited due to problems at the Network Control
Facility. However, the Short Range Ensemble from SPC is
available. It has a cluster of thunderstorms crossing the CWA this
evening and early tonight. Peak activity is about 02Z-03Z. Some
storms could pop up either before or after the main cluster
passes.

The hourly POPs will ramp up from chance early in the period to
likely late evening,then drop to chance again. Based on history,
possible heavy rain will be mentioned.

The earlier forecast was for lows in the lower 70s tonight. That
looks good considering current observations and the history of this
air.

&&

.SHORT TERM (Thursday through Saturday)...

Issued at 156 PM EDT Wed Jul 13 2016

The major issue is storm chances. Limited guidance due to problems
at Network Control Facility is a complicating factor.

Based on what has managed to come in today--primarily the NAM--no
major changes are needed from the morning package. This forecast
will mostly retain what was in that. A more complete revision will
be made when possible.

&&

.LONG TERM /Saturday night through Wednesday/...

Issued at 159 PM EDT Wed Jul 13 2016

This period will be characterized by a similar pattern to our
current one with somewhat flat upper flow steering weak short
waves east southeast across the Great Lakes and Ohio valley. With
temperatures and dewpoints near to slightly above normal expect
the potential for scattered thunderstorms or MCS clusters through
Tuesday. Given that short waves are weak its too hard to give any
timing to storms thus a continuation of day and night storms
likely following typical afternoon heating and nocturnal cycles.

By Tuesday...and onward through the rest of next week...the upper
ridge will be strengthening and building eastward over us. This
should result in the storm track shifting toward New England with
remnant surface front sparking convection in the Tennessee Valley
and Gulf States. For our area the upper ridging will translate to
the hottest temperatures of the season with little or no rain.

&&

.AVIATION (Discussion for 1400Z TAFs)...

Issued at 702 PM EDT Wed Jul 13 2016

After a line of possibly severe thunderstorms passes early tonight,
scattered storms will still be possible. However there is not enough
confidence to specifically mention in the TAFs yet.  That will
likely change with later forecasts.

Outside storms expect VFR with west to southwest winds around 10 mph.

&&

.IND Watches/Warnings/Advisories...
NONE.
&&

SYNOPSIS...JK
NEAR TERM...JK
SHORT TERM...JK
LONG TERM....TUCEK
AVIATION...JK
Hazardous weather outlook, Jul 13, 5:21 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
521 PM EDT WED JUL 13 2016

INZ021-028>031-035>049-051>057-060>065-067>072-142130-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
521 PM EDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS EXPECTED.

HAZARDS: DAMAGING WIND, BLINDING RAINS, LARGE HAIL, LIGHTNING.

TIMING: MOSTLY BEFORE MIDNIGHT, BUT POSSIBLE ANYTIME.

DISCUSSION: WARM HUMID AIR AND WEAK UPPER LEVEL DISTURBANCES WILL
COMBINE TO PRODUCE A SERIES OF THUNDERSTORMS.

 .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK:THUNDERSTORMS ARE POSSIBLE ACROSS ALL OR PARTS OF THE
AREA EVERY DAY BUT SATURDAY. LIGHTNING AND HEAVY RAIN ARE THREATS
FROM ANY THUNDERSTORM.

DISCUSSION: A FRONT WILL MEANDER ACROSS THE AREA DURING THE NEXT
SEVERAL DAYS PROVIDING CHANCES FOR THUNDERSTORMS FOR MOST OF THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JK

In the hours before

Local storm report, Jul 13, 7:37 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
737 PM EDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     8 ESE INDIANAPOLIS      39.73N  86.01W
07/13/2016  E60 MPH          MARION             IN   TRAINED SPOTTER

            LARGE LIMBS DOWNED ON RAYMOND BETWEEN FRANKLIN AND POST
            ROADS. NICKLE SIZE HAIL.

&&

DRT
Local storm report, Jul 13, 7:42 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
742 PM EDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     TSTM WND GST     2 N NEW PALESTINE       39.75N  85.89W
07/13/2016  E60 MPH          HANCOCK            IN   STORM CHASER

            WIND PUSHING TREES OVER...SMALL ONES ALMOST TO THE
            GROUND

&&

BHH
Local storm report, Jul 13, 7:44 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
744 PM EDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND GST     BICKNELL                38.78N  87.31W
07/13/2016  E60 MPH          KNOX               IN   EMERGENCY MNGR

&&

BHH
Local storm report, Jul 13, 7:45 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
745 PM EDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     BRUCEVILLE              38.76N  87.41W
07/13/2016                   KNOX               IN   EMERGENCY MNGR

            TREE AND UTILITY LINES DOWN ON A HOUSE

&&

BHH
Local storm report, Jul 13, 7:48 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
748 PM EDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     BRUCEVILLE              38.76N  87.41W
07/13/2016                   KNOX               IN   EMERGENCY MNGR

            TREE DOWN ON STATE ROAD 550 APPROXIMATELY 1 MILE FROM
            STATE ROAD 67

&&

BHH
Local storm report, Jul 13, 7:59 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
759 PM EDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND DMG     5 S INDIANAPOLIS        39.70N  86.15W
07/13/2016                   MARION             IN   AMATEUR RADIO

            LIVE TREE DOWN AT EAST STREET AND SOUTH THOMPSON ROAD.
            ALSO IN SAME AREA 4 TO 5 INCH DIAMETER TREE LIMBS DOWN.
            TIME ROUGHLY ESTIMATED

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:06 PM EDTSevere Thunderstorm WarningINDBrown, Lawrence, Monroe39 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.